Discussions that mention vicodin

Open to All Other Health Topics board


Quote from TrueFaith:
My upper abdomen has been swollen and hard for awhile now (a few weeks to a month, probably). Admittedly I am overweight, but not obese, and my upper stomach sticks out much further than my lower abdomen. It is hard to the touch and extremely uncomfortable, although not painful.

I'm hesitant to see my doctor about this, because I'm sure he'll say it's just weight gain (he's not the most sympathetic doctor, nor is he a particularly good listener), although I haven't gained any weight recently.

I've been taking Tylenol 3 (acetaminophen with codeine) for over two years on a regular basis for unrelated chronic pain, but as I've built up a tolerance, I'm now taking much more than I used to.

Is it possible the Tylenol 3 is having some effect on my stomach? I'm certain this isn't normal weight gain.


Hi TrueFaith, I am a chronic pain sufferrer as well, i often alternate taking Percocet and Vicodin. I am not sure if you are familiar with the make up of the vicodin or not but it is Hydrocodone and Tylenol. When i take vicodin i too often have to take more than i used to, i think that i have built up a tolerance to it, and i, like you, will have terrible bloating in my upper abdomen. I am a thin person so it is noticeable if i dont wear baggy clothes. Sometimes it will look like i am pregnant. I dont know why it does that to me, but it does. If i dont take it for a while within a couple days the bloat will go away. So anyway, maybe it does have something to do with the Tylenol. So atleast now you know that you are not alone. Good Luck, Wendy